Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Miserable after quitting smoking. Heart rate fluctuates, patches on gum. What to do?

Hello my name is Ken and I am trying to quit smoking but the after affects make me feel very sick, I cant sleep , I am miserable, my heart rate does what it wants and I cant work. I have tried the patches and gum but get so sick that I cannot continue. Can you give me any alternatives to these or give me any advise on what to do?
Asked On : Fri, 13 Apr 2012
Answers:  1 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Addiction Medicine Specialist 's  Response
Hi Ken,

If you are still smoking, you can begin by throwing away each cigarette after just one or two puffs. Also try to increase the time gap between two cigarettes. Try to come down to one or two cigarettes per day gradually and then you can quit cold turkey. Since you did not find nicotine replacement in the form of gums and patches suitable, you can try alternatives like e-cigarette, if you wish. It resembles a conventional cigarette but delivers nicotine to your body without any smoke. You can also take medication like bupropion (Wellbutrin) and varenicline (Chantix) to help you quit with ease.

All said and done, please remember that withdrawal symptoms are transient and improve in a few days. The benefits of quitting smoking are certainly worth all the trouble.

Best wishes.
Answered: Sun, 21 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor